MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INS SIZE 4 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INS SIZE 4 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5531-G-409
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aspiration/Inhalation (1725); Inflammation (1932); Pain (1994); Ambulation or Postural Difficulties (2544)
Date of Event 09/11/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There has been another event for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
Information received in follow-up includes a report dated september 11, 2013: "her main concern today is the effusion that has been behind her right knee.She notes that it is moderately painful.20 cc of serosanguineous fluid were drained from the knee.".
 
Additional Manufacturer Narrative
Reported event: an event regarding patient factors is reported involving triathlon insert.The event of aspiration was confirmed based on medical review, but no device specific failure modes were identified or confirmed.Method & results: product evaluation and results- product inspection - material analysis, visual, functional and dimensional inspections could not be performed as the device remained implanted.Clinical review: a review of the provided medical records and/or x-rays by a clinical consultant stated that : the following adverse events were identified: revision due to patellar impingement and failure of fixation and subsequent quadriceps rupture with repair x2.The aspirations from the cross-referenced events were also confirmed.Hazards: none clearly related to implant conclusion of assessment: the revision surgery was confirmed as were the two quadriceps repairs.-product history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there have been 01 other similar events for the lot referenced.Conclusions: the event was reported about patient factors is reported involving triathlon insert.The event of aspiration was confirmed based on medical review, but no device specific failure modes were identified or confirmed.A review of the provided medical records and/or x-rays by a clinical consultant stated that : ¿ the following adverse events were identified: revision due to patellar impingement and failure of fixation and subsequent quadriceps rupture with repair x2.The aspirations from the cross-referenced events were also confirmed.Hazards: none clearly related to implant conclusion of assessment: the revision surgery was confirmed as were the two quadriceps repairs.The exact cause of the event could not be determined because insufficient information was provided.Further information is needed to complete the investigation for determining its root cause.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Information received in follow-up includes a report dated (b)(6) 2013: "her main concern today is the effusion that has been behind her right knee.She notes that it is moderately painful.20cc of serosanguineous fluid were drained from the knee.".

Brand Name
X3 TRIATHLON CS INS SIZE 4 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10167530
Report Number0002249697-2020-01229
Device Sequence Number19673360
Product Code MBH
UDI-Device Identifier07613327045802
UDI-Public07613327045802
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2016
Device Model Number5531-G-409
Device Catalogue Number5531G409
Device Lot NumberLCP991
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/02/2020
Supplement Date Received by Manufacturer08/14/2020
Initial Report FDA Received Date06/18/2020
Supplement Report FDA Received Date09/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient Weight104